MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/55; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/55; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023362
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liner trial broke in multiple pieces during implant final impaction.Unknown delay occurrence.No backup was available.
 
Additional Manufacturer Narrative
A polarcup trial insert, nav 22/55 was reported because the part broke in pieces during implant final impaction.It assumed that the device was used in surgery.The complaint device was not returned for investigation.The failure mode could not be confirmed.Review of the production documentation and the complaint history review could not be performed since the production lot number is unknown.Based on the conducted investigation the root cause of the failure could not be determined conclusively.Further investigations have been initiated to better understand the issue.Smith+nephew will continue to monitor for similar issues.

Brand Name
POLARCUP TRIAL INSERT, NAV 22/55
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9537004
Report Number9613369-2019-00110
Device Sequence Number11387742
Product Code LPH
UDI-Device Identifier07611996112511
UDI-Public07611996112511
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023362
Device Catalogue Number75023362
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1